Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Gaining weight. Could it be due to birth control?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
I feel like I’ve been gaining weight. Could my birth control be to blame?
Posted Sun, 5 May 2013 in Birth Control
Answered by Dr. Rhea Chanda 11 minutes later
Weight gain has a wide causative factor.Hormonal imbalance is mostly to blame in women. Yes, some birth control pills can cause weight gain. Also test for thyroid dysfunction. Diet and exercise are the best method to control that. Nowadays,low dose pills are in the market in which this side effect is much reduced. It affects various people differently.
Above answer was peer-reviewed by
Follow-up: Gaining weight. Could it be due to birth control? 32 minutes later
Thanks for the quick response. Could it be my thyroid that is giving me a hormonal imbalance or could it be my pill? I am on Junel FE20, is that considered a low dose pill?
Answered by Dr. Rhea Chanda 34 minutes later
Yes,the dose is low compared to the others. Thyroid dysfunction could be an added cause. Get you thyroid function checked. If thats normal,then the weight gain could be due to the birth control. The pill affects patients differently. While some do put on weight,some dont. Added to that,any hormonal problems like PCOS etc,also cause weight gain.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor